Alert archive / Minnesota / River Flood Watches in 2010
River Flood Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Mar 11, 2010, 1:42 PM CST for Blue Earth County, Nicollet County, Minnesota. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 1:42 PM CST (19:42 UTC)
- Expired
- Mar 17, 2010, 2:42 PM CDT
- In force
- 6 days
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at Mankato (MNKM5). The gauge peaked at 24.35 ft at Mar 18, 2010, 2:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 11, 1:35 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 11, 1:35 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 135 PM CST THU MAR 11 2010 .DISCUSSION... NOT VERY MUCH NEW TO SAY IN THE FORECAST BUSINESS TODAY... WITH THE MONOTONOUS PATTERN OF MILD TEMPERATURES... RAIN... DRIZZLE... AND FOG PERSISTING ACROSS THE AREA. UPPER AIR ANALYSES AND WATER VAPOR IMAGERY CONTINUE TO DEPICT A BROAD UPPER TROUGH OVER THE CENTRAL CONUS BRACKETED BY RIDGING TO ITS EAST AND WEST. THE UPPER TROUGH IS STARTING TO WORK TOWARD BECOMING CUTOFF AS IT IS PROGRESSIVELY BEING PINCHED BETWEEN THE UPPER RIDGE AXES. THIS TREND WILL CONTINUE WITH A CUTOFF UPPER LOW BECOMING WELL ESTABLISHED TO OUR SOUTH BY TOMORROW MORNING... THEN SLOWLY DRIFTING ITS WAY EASTWARD TOWARD THE APPALACHIANS THROUGH THE WEEKEND. INDIVIDUAL LOBES OF VORTICITY WILL CONTINUE TO ROTATE AROUND THE UPPER LOW INTO THE WEEKEND... BRINGING PERIODIC INCREASES IN THE CHANCES FOR RAINFALL... ALTHOUGH THE MOST SIGNIFICANT PCPN LOOKS TO BE ENDING OVER THE NEXT 12 HOURS AS THE LOW CUTS OFF. THE VARIOUS MODEL GUIDANCE IS IN GENERAL AGREEMENT ON THE SCENARIO... WITH PERHAPS JUST SOME SLOWING IN THE PROGRESSION OF FEATURES... KEEPING SOME CHANCE FOR LIGHT PCPN IN THE AREA A BIT LONGER. A CONSENSUS APPROACH OF THE VARIOUS GUIDANCE IN CONJUNCTION WITH THE GOING FORECAST WAS USED FOR THE DETAILS. WILL MAINLY MENTION AREAS OF DRIZZLE AND FOG TONIGHT... WITH THE MENTION OF RAIN MAINLY OVER THE NORTH AND WEST. WILL KEEP POPS SOMEWHAT HIGH SINCE THE PR0LONGED DRIZZLE COULD LEAD TO MEASURABLE PCPN. SIMILAR CONDITIONS CAN BE EXPECTED TOMORROW... WITH LOWER POPS THEN LINGERING INTO THE WEEKEND AS A FAIR AMOUNT OF MOISTURE LINGERS OVER THE AREA AND OCCASIONAL SHORTWAVES MOVE THROUGH. THINGS BECOME A BIT COMPLICATED NEXT WEEK AS THE PATTERN BEGINS TO CHANGE. NORTHWEST UPPER FLOW WILL BEGIN TO DEVELOP OVER THE AREA BY TUESDAY WITH PERHAPS SOME ENERGY DIVING SOUTHEAST INTO THE AREA FROM CANADA. THIS COULD KEEP SOME PCPN CHANCES AROUND INTO TUESDAY... BUT AT THIS POINT THERE IS ENOUGH DISAGREEMENT AND UNCERTAINTY TO KEEP THINGS DRY TUESDAY THROUGH THURSDAY. && .AVIATION.../18Z TAF ISSUANCE/ THE AREA OF RAIN SHOWERS WITH ISOLATED EMBEDDED THUNDER WILL CONTINUE TO AFFECT THE TAF SITES /WITH THE EXCEPTION OF KRWF/ THIS AFTERNOON. MVFR VSBYS WILL PREVAIL FOR THE MOST PART...WITH OCCASIONAL IFR DIPS WITH THE RAIN. HOWEVER...CIGS WILL REMAIN IN THE IFR-LIFR RANGE THROUGH THE PERIOD. AFTER THIS BATCH OF RAIN LIFTS OFF TO THE NORTH/WEST...SHOULD SEE A BRIEF RESPITE IN THE PRECIPITATION...UNTIL THE POTENTIAL FOR DRIZZLE ARRIVES AGAIN AROUND/AFTER DARK TONIGHT. DRIZZLE AND FOG...POSSIBLY LOCALLY DENSE...IS EXPECTED TO DEVELOP AGAIN OVERNIGHT. ANOTHER ROUND OF RAIN IS EXPECTED ON FRIDAY...MAINLY ACROSS WEST/CENTRAL MN /KSTC- KAXN- KRWF/. EAST/NORTHEAST WINDS BETWEEN 12 AND 18 KTS TODAY...DECREASING BELOW 10 KTS TONIGHT. KMSP...PREVALENT CIGS HOVERING AROUND 500 FT THROUGH MUCH OF THE PERIOD...LOWERING TO 300 FT THIS EVE/TONIGHT. THUNDER THREAT SHOULD DIMINISH BY 20Z...WITH SHOWERS ENDING BETWEEN 22Z AND 00Z FRI. 2-4SM VSBYS THROUGH THIS AFTERNOON...WITH DEGRADATION TO AROUND 1SM AROUND/AFTER MIDNIGHT WHEN DRIZZLE WILL ALSO BE POSSIBLE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TRH/LS
Hazardous weather outlook, Mar 11, 11:44 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 AM CST THU MAR 11 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1144 AM CST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY DENSE FOG...WITH VISIBILITIES REDUCED TO AROUND ONE QUARTER OF A MILE...WILL BE POSSIBLE OVERNIGHT ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF MAINLY LIGHT RAIN WILL CONTINUE ACROSS THE UPPER MIDWEST THROUGH MOST OF THE WEEKEND. RAINFALL TOTALS COULD APPROACH 1.25 INCHES IN PORTIONS OF THE MINNESOTA RIVER VALLEY BEFORE TAPERING OFF NEXT WEEK. MOST AREAS SHOULD RECEIVE BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH OF RAIN. AS THE SNOW CONTINUES TO MELT...AND RUNOFF FROM THE RAINFALL AND SNOW BEGINS TO FILTER INTO AREAS STREAMS AND CREEKS...EXPECT SIGNIFICANT RISES IN AREA RIVERS IN THE NEXT WEEK. SPECIFICALLY...PLEASE BE AWARE THAT THE SOUTH FORK OF THE CROW RIVER BELOW MAYER MAY APPROACH FLOOD STAGE EARLY NEXT WEEK BASED ON CURRENT CONDITIONS...AND THE EXPECTED RAINFALL AND RUNOFF. PLEASE SEE THE LATEST FLOOD WATCH ON THE SOUTH FORK CROW RIVER FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:08 PM CST | River Flood Warning | MPX | Wright | 16 days |
| Mar 11, 1:08 PM CST | River Flood Warning | MPX | Carver | 17 days |
| Mar 11, 1:08 PM CST | River Flood Warning | MPX | Hennepin, Wright | 18 days |
| Mar 11, 1:08 PM CST | River Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 42 days |
| Mar 11, 1:08 PM CST | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 25 days |
| Mar 11, 1:08 PM CST | River Flood Warning | MPX | Dakota, Hennepin, Scott | 29 days |
| Mar 11, 1:42 PM CST | River Flood Watch | MPX | Chippewa, Renville, Yellow Medicine | 6 days |
| Mar 11, 1:42 PM CST | River Flood Watch | MPX | Blue Earth, Brown, Nicollet | 22 hr |
| Mar 11, 1:42 PM CST | River Flood Watch | MPX | Carver, Scott | 22 hr |
| Mar 11, 1:42 PM CST | River Flood Watch | MPX | Carver, Hennepin, Scott | 22 hr |
| Mar 11, 2:41 PM CST | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 21 hr |
Nearby
River Flood Watches in Minnesota, 2010Every river flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.